Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects
Nov 8, 2010

I'm using trimune and everything was okay but i realised it removes fat from my legs, arms and face and deposits it to the stomach. This makes me look older than my age. I went to see a doctor and he told me this medicine cotains LAMIVUDINE, ZIDOVUDINE and another one which I don't remeber the name which might be a cause of my effect. He removed that third one and replaced it with EFAVIRENZ, but the effect is still there. Can you please advise me on how can i overcome this side effect and whether I can switch from this drug completely to another

Response from Dr. Henry

To my knowledge Triomune containes stavudine, lamivudine, and nevirapine. For fat loss problems the component in Triomune most likely to be involved is the stavudine (not the nevirapine). Thus if possible I would recommend seeing if an alternative drugs (such as tenofovir or abacavir) to the stavudine is available in your area. Improvement can be very slow after such a switch. In some cases zidovudine can be used instead of the stavudine with some modest chance for improvement after that switch. Often a very frustrating problems for patients and clinicians. KH



Previous
Missing one dose
Next
no side efficts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement